Missouri, 2019Damaging Winds in Missouri, June 28, 2019
June 28, 2019 · NWS EAX · 3 events in 3 counties and zones
A severe storm produced some severe winds across northeast Missouri. Power lines and phone poles were down, but otherwise mostly minor damage reported with this storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe storm produced some severe winds across northeast Missouri. Power lines and phone poles were down, but otherwise mostly minor damage reported with this storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 28, 10:46 AM CST, 10 minutes earlier.
Area forecast discussion, Jun 28, 10:46 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1146 AM CDT Fri Jun 28 2019
.Discussion...
Issued at 358 AM CDT FRI JUN 28 2019
Message of the day: Summer is here. Temperatures in the low to mid
90s with heat indices between 100-105 degrees are expected today.
This has lead to the first heat advisory of the year for our western
counties from 1 PM until 9 PM. Similar conditions will exist
Saturday as well for the KC Metro and areas north, resulting in
another heat advisory in effect for the afternoon and evening hours.
Upper level high pressure remains the dominating feature across much
of the CONUS (including our region) this morning, with an upper
level low pressure along the Pacific Northwest. At the surface, high
pressure can be found over the southeast U.S. with low pressure over
the Rockies, leaving our region sandwich in between, advecting
abundant warm air and moisture into the area. High temperatures are
expected to rise into the low to mid 90s, with dew points in the low
to mid 70s. This will make for an uncomfortable day with heat
indices between 100-105 degrees. As a result, a heat advisory is in
effect for this afternoon and evening for those from Mercer county,
MO down to Henry county, MO and areas west. Not much of a pattern
change is expected for Saturday, except for the surface high moving
slightly further west into our area, cutting off some of the warm
air and moisture advection. Models are also hinting at storms moving
into our area early Saturday morning, as a shortwave trough rounds
the ridge. If storms can hold together, then they will likely
move to the south, mainly over our eastern counties. Right now,
any storm that makes it this far south should diminish by the late
morning hours. Some cloud cover could stick around, potentially
throwing a wrench in the temperature forecast, but for now, it
does like most of the cloud cover should clear out allowing for
temperatures to rise into the low 90s. Additionally, dew points in
the low 70s are expected, leading to heat indices again between
100-105, mainly in our far western counties. Therefore, another
heat advisory is in effect for Saturday afternoon and evening.
Remember, if participating in outdoor activities to drink plenty
of water and take frequent breaks in an air conditioned or shaded
location.
On Sunday, high temperatures and dew points should be a few degrees
cooler as the surface high pressure continues to push west, further
into the area. This should keep heat indices below 100. The upper
level pattern will begin to change early next week with the upper
level high flattening out and more zonal flow taking its place.
Multiple shortwave troughs are then expected to move through the
Midwest, creating multiple chances for storms for the later half
of the week.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1144 AM CDT FRI JUN 28 2019
VFR conditions will persist through the forecast period with
increased surface winds out of the south gradually weakening near
sunset. Ongoing thunderstorms across north central Missouri should
not impact the terminals through Friday afternoon, though there is
a slight chance of thunderstorm activity for the terminals early
Saturday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 9 PM CDT this evening for KSZ025-057-060-
102>105.
Heat Advisory from 1 PM to 9 PM CDT Saturday for KSZ025-102>105.
MO...Heat Advisory until 9 PM CDT this evening for MOZ001>006-011>015-
020>023-028>031-037-038-043-044-053-054.
Heat Advisory from 1 PM to 9 PM CDT Saturday for MOZ001>005-
011>014-020>022-028>030-037.
&&
Discussion...Grana
Aviation...WelshHazardous weather outlook, Jun 28, 4:41 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
541 AM CDT Fri Jun 28 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
541 AM CDT Fri Jun 28 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Heat index values will top 100 degrees across much of eastern Kansas
and western Missouri on Friday. A heat advisory is in effect for the
area from 1 pm until 9 pm.
A round of thunderstorms is possible in northern Missouri tonight.
Gusty winds and small hail will be the primary concerns.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Heat index values exceeding 100 degrees will be possible again on
Saturday. A heat advisory will be in effect from 1 pm until 9 pm
Saturday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 28, 9:59 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1059 AM CDT Fri Jun 28 2019
MOZ002>008-015>017-281715-
Schuyler MO-Putnam MO-Grundy MO-Mercer MO-Adair MO-Worth MO-
Gentry MO-Nodaway MO-Harrison MO-Sullivan MO-
1059 AM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...WORTH...NORTHERN
GRUNDY...PUTNAM...NORTHEASTERN GENTRY...MERCER...SULLIVAN...
HARRISON...SCHUYLER AND NORTHEASTERN NODAWAY COUNTIES UNTIL 1215 PM
CDT...
At 1052 AM CDT, Doppler radar was tracking an outflow boundary
associated with thunderstorm activity in south-central Iowa. This
outflow boundary will move into northern Missouri within the hour,
and strong wind gusts will be possible over north-central Missouri
as this feature moves into the area. Several reports of 50 mph wind
gusts have been reported over southern Iowa as this boundary moved
through.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kirksville, Bethany, Milan, Unionville, Lancaster, Princeton, Grant
City, Green City, Queen City, Hopkins, Ridgeway, Novinger, Greentop,
Downing, Mercer, Eagleville, Cainsville, Greencastle, Spickard and
Irena.
This includes Interstate 35 in Missouri between mile markers 92 and
114.
LAT...LON 4016 9235 4014 9312 4016 9363 4050 9499
4058 9481 4060 9235
TIME...MOT...LOC 1552Z 012DEG 24KT 4087 9215 4089 9294 4091 9334 4100
9358 4127 9388
32Thunderstorm Wind, Schuyler
- When
- June 28, 10:56 AM CST to 10:59 AM CST
- Where
- Schuyler County, 2.95 mi NE of Glenwood Jct
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.560, -92.540
Telephone poles were blown down by strong winds.
Thunderstorm Wind, Putnam
- When
- June 28, 11:00 AM CST to 11:03 AM CST
- Where
- Putnam County, 0.53 mi W of Unionville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.480, -93.010
Several trees and power lines were down in Unionville.
Thunderstorm Wind, Adair
- When
- June 28, 11:49 AM CST to 11:52 AM CST
- Where
- Adair County, 2.33 mi SSE of Kirksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.170, -92.560
Several tree branches were snapped.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Lake St. Clair, June 28, 201920 injured · 1 in hail · 4 events
- Flash Flooding and Hail in Pennsylvania, June 28 to 29, 2019$60,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Iowa, June 28, 2019$159,000 · 1 in hail · 15 events
- Hail and Lightning Strikes in Louisiana, June 28, 2019$225,000 · 1 in hail · 3 events
- Wildfire in Florida, June 28, 2019$75,000 · 1 event
- Hail and Damaging Wind in North Dakota, June 28, 2019$40,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 28, 2019$29,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 28, 201952 kt wind · 23 events
- Hail and Damaging Winds in Florida, June 28, 2019$23,000 · 1 in hail · 5 events
- Strong Wind in American Samoa, June 28 to 30, 2019$25,000 · 2 events
- Hail and Damaging Winds in Montana, June 28 to 29, 20191.75 in hail · 20 events
- Flash Flood and Hail in Ohio, June 28 to 29, 2019$18,000 · 1.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840572, 840573, 840574.